A note on the variance of a lightly trimmed mean when multiple outliers are present in the sample
In this note, a recurrence relation for product moments of order statistics arising from independent and non-identically distributed variables is utilized to derive a convenient formula for the variance of a lightly trimmed mean when one or more outliers are present in the sample. Formulas are presented for the two cases when: (i) the outliers are scale-outliers, and (ii) the outliers are location-outliers. Two examples are given to illustrate the usefulness of the formulas derived in this note.
Volume (Year): 55 (2001)
Issue (Month): 4 (December)
|Contact details of provider:|| Web page: http://www.elsevier.com/wps/find/journaldescription.cws_home/622892/description#description|
|Order Information:|| Postal: http://www.elsevier.com/wps/find/supportfaq.cws_home/regional|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Capéraà, Philippe & Rivest, Louis-Paul, 1995. "On the variance of the trimmed mean," Statistics & Probability Letters, Elsevier, vol. 22(1), pages 79-85, January.
- David, H. A. & Balakrishnan, N., 1996. "Product moments of order statistics and the variance of a lightly trimmed mean," Statistics & Probability Letters, Elsevier, vol. 29(1), pages 85-87, August.
When requesting a correction, please mention this item's handle: RePEc:eee:stapro:v:55:y:2001:i:4:p:339-343. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If references are entirely missing, you can add them using this form.